When you consider how many of us have problems with our feet, you might expect to find lots of resources full of good advice. Then, when you reflect that peripheral neuropathy is one of the most serious complication of diabetes, you could hope to find a book that could help you to keep the legs you stand on.
Until now I have looked in vain for such a book. But I just read it.
Dr. Mark Hinkes, a podiatrist and amputation prevention specialist, wrote Keep the Legs You Stand On and sent me a copy . This big book -- 537 pages -- is the definitive guide for those of us with diabetes who want to keep both of our legs.
The publisher is Nightengale Press . and the book lists for $22.95. However, Amazon offers it for about $16 or $17. It came out March 1, and the ISBN-13 is 978-1933449715.
As the chief of podiatry services and director of podiatric medical education at the Veterans Affairs Medical Center in Nashville, Tennessee, Dr. Hinkes has seen far too ...
Puffy face; Swelling of the face; Moon face; Facial edema
Apply cold compresses to reduce swelling from an injury. Raise the head of the bed (or use extra pillows) to help reduce facial swelling.
Call your health care provider if
You should call your health care provider if you have:
Sudden, painful, or severe facial swelling
Facial swelling that lasts a while, particularly if it is getting worse over time
Fever, tenderness, or redness, which suggests infection
What to expect at your health care provider's office
Emergency treatment is needed if facial swelling is caused by burns or if you have breathing problems.
The health care team will ask questions about your medical and personal history to determine treatment or if any medical tests are needed. Questions may include:
How long has the facial swelling lasted?
When did it begin?
What makes it worse?
Swelling, also called edema, happens when fluid builds up in body tissues.
Swelling is a common side effect of many breast cancer treatments:
Arimidex (chemical name: anastrozole)
Aromasin (chemical name: exemestane)
Femara (chemical name: letrozole)
Evista (chemical name: raloxifene)
Fareston (chemical name: toremifene)
Faslodex (chemical name: fulvestrant)
Other medicines you may be taking during treatment, including pain medications, bisphosphonates (bone-strengthening medications), and steroids also can cause swelling.
If the swelling is severe, accompanied by pain, or if your arm starts to swell after surgery (which could be a sign of arm lymphedema ), talk to your doctor right away. This type of swelling could be a sign of infection or other serious condition and needs to be treated as soon as possible.
If your swelling is mild, try these tips to ease it:
Elevate the swollen area . If poss...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.